MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0435
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-00397; 3005168196-2019-00398.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure for a vessel sacrifice in the renal artery using ruby coils.During the procedure, the physician advanced initial ruby coils in the target vessel using a non-penumbra 4f guide catheter.While attempting to place another ruby coil in the target vessel, the ruby coil would not stay in place due to the high flow of the vessel.The physician then attempted to retract the ruby coil in order to reposition it; however, resistance was encountered and upon removal, it was noticed that the ruby coil had ¿knotted¿ on itself.The physician then continued the procedure by placing additional ruby coils using the same guide catheter.While attempting to place a new ruby coil in the target vessel, the ruby coil would not stay in place due to the high flow of the vessel.The physician then attempted to retract the ruby coil in order to reposition it; however, resistance was encountered and upon removal, it was noticed that the ruby coil had also ¿knotted¿ on itself.After that, the procedure continued using additional ruby coils.The physician then experienced resistance while attempting to advance a ruby coil through the guide catheter; therefore, the ruby coil was removed.The procedure was completed using other ruby coils and the same guide catheter.It should be noted that no microcatheter was used with the guide catheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8382178
Report Number3005168196-2019-00396
Device Sequence Number11017831
Product Code HCG
UDI-Device Identifier00814548012889
UDI-Public00814548012889
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2025
Device Catalogue NumberRBY2C0435
Device Lot NumberF75616
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005